Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 340, NWS Fort Worth, TX

September 10, 2007Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 10, 2007, 5:27 PM CDT for Limestone County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2007, 5:27 PM CDT (22:27 UTC)
Expired
Sep 10, 2007, 6:30 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Limestone County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 102228
SVRFWD
TXC293-102330-
/O.NEW.KFWD.SV.W.0340.070910T2227Z-070910T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT MON SEP 10 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THORNTON...OR ABOUT 7 MILES SOUTHWEST OF GROESBECK. THIS STORM WAS 
  MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORNTON BY 545 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3151 9656 3144 9667 3130 9659 3140 9643

$$

13
2 follow-up statements
000 
WWUS54 KFWD 102251
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT MON SEP 10 2007

TXC293-102330-
/O.CON.KFWD.SV.W.0340.000000T0000Z-070910T2330Z/
LIMESTONE TX-
550 PM CDT MON SEP 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL LIMESTONE COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
THORNTON...OR ABOUT 6 MILES SOUTH OF GROESBECK...MOVING SOUTHEAST AT 
5 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORNTON BY 555 PM CDT...

ANOTHER STRONG STORM WAS LOCATED ABOUT 3 MILES SOUTH OF THORNTON.

LAT...LON 3151 9656 3145 9665 3125 9657 3134 9637

$$

13
000 
WWUS54 KFWD 102303
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT MON SEP 10 2007

TXC293-102330-
/O.CON.KFWD.SV.W.0340.000000T0000Z-070910T2330Z/
LIMESTONE TX-
603 PM CDT MON SEP 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL LIMESTONE COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
THORNTON...OR ABOUT 7 MILES SOUTH OF GROESBECK...MOVING SOUTHEAST AT
5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LIMESTONE COUNTY AT 620 PM CDT

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

LAT...LON 3151 9656 3145 9665 3125 9657 3134 9637

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:25 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 10, 3:25 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT MON SEP 10 2007

.DISCUSSION...
ONGOING PRECIPITATION CONTINUES TO SHIFT SOUTH WITH OUTFLOW
BOUNDARY PRODUCED BY EARLIER CONVECTION. NATURE OF SHOWERS AND
STORMS IS LIGHT TO MODERATE WITH EMBEDDED AREAS OF HEAVY RAINFALL
BUT NO FLOODING ISSUES HAVE RESULTED IN THE PAST FEW HOURS. WIDELY
SCATTERED CONVECTION IS DEVELOPING ALONG THE RED RIVER IN ADVANCE
OF THE COLD FRONT CURRENTLY CROSSING THE RED RIVER.
HOWEVER...BRUNT OF THE COLD FRONT /DRIER AIR AND COOLER TEMPS/
STILL REMAINS UP IN CENTRAL OKLAHOMA. BASED ON NATURE OF STORMS
AND ANALYSIS OF ENVIRONMENT HAVE DECIDED TO LET THE FLASH FLOOD
WATCH EXPIRE AND NOT EXPAND IT INTO THE SOUTHERN HALF OF NORTH
TEXAS. CANNOT RULE OUT A LOCALIZED FLASH FLOODING EVENT OR TWO
THROUGH THE EVENING HOURS BUT BELIEVE EVENTS WILL BE TOO ISOLATED
TO CONTINUE THE WATCH.

STILL EXPECT COLD FRONT AND DRIER AIR TO MOVE THROUGH NORTH TEXAS
DURING THE EVENING AND OVERNIGHT HOURS. RAIN ACTIVITY SHOULD
DECREASE FROM NORTH TO SOUTH AFTER MIDNIGHT. TUESDAY WILL BE A
PLEASANT DAY AS SURFACE HIGH SETTLES OVER THE REGION. HIGH WILL
REMAIN IN PLACE THROUGH WEDNESDAY AND THEN SHIFT EAST AS AN UPPER
LEVEL TROUGH MOVES ACROSS NORTH TEXAS. THIS SYSTEM WILL BRING ANOTHER
FRONT WITH FROPA EXPECTED ON FRIDAY AFTERNOON/EVENING. MOISTURE
WILL NOT HAVE ENOUGH TIME TO MAKE A REBOUND IN NORTH TEXAS BETWEEN
THE TWO FRONTS AND CURRENT MODELS INDICATE THAT FRIDAYS FRONT
WILL BE DRIER.  HOWEVER...HAVE INCLUDED SLIGHT CHANCE POPS ON FRIDAY
AFTERNOON AHEAD OF THE FRONT AS SOME SHOWERS AND THUNDERSTORMS MAY
DEVELOP WITH DAYTIME HEATING.

TEMPERATURES THIS WEEK WILL RUN NEAR OR SLIGHTLY BELOW NORMAL. WILL
SEE A GRADUAL WARM UP THROUGH THE WEEK WITH TEMPERATURES
APPROACHING THE LOWER 90S BY THE END OF THE WEEK AND THEN THE
SECOND COLD FRONT WILL COOL US BACK BELOW NORMAL FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  84  65  88  68 /  50  10   0   0  10
WACO, TX              72  84  63  88  67 /  70  20  10  10  10
PARIS, TX             66  83  61  86  62 /  50  10   0   0  10
DENTON, TX            68  83  62  87  66 /  50  10   0   0  10
MCKINNEY, TX          66  83  61  87  65 /  50  10   0   0  10
DALLAS, TX            68  84  65  87  68 /  50  10   0   0  10
TERRELL, TX           70  84  64  87  66 /  60  10  10   0  10
CORSICANA, TX         71  85  63  87  67 /  70  20  10  10  10
TEMPLE, TX            72  84  63  88  67 /  70  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

82/91
Hazardous weather outlook, Sep 10, 3:47 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON SEP 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
347 PM CDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF
NORTH TEXAS THROUGH THE EVENING AND EARLY TONIGHT. THE MAIN THREAT
WILL BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE THREAT FOR WIDESPREAD
FLOODING HAS DIMINISHED...SOME LOCALIZED FLASH FLOODING WILL STILL
BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...HOWEVER
REPORTS OF SIGNIFICANT FLOODING ARE REQUESTED IF OBSERVED.

DUNN

In the hours before

Local storm report, Sep 10, 12:42 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1242 PM CDT MON SEP 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLASH FLOOD      4 NW DALLAS             32.84N  96.81W
09/10/2007                   DALLAS             TX   BROADCAST MEDIA

            MAJOR STREET FLOODING REPORTED AT I-35E AND ROYAL LANE
Special weather statement, Sep 10, 4:36 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT MON SEP 10 2007

TXZ160-102200-
FALLS TX-
436 PM CDT MON SEP 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FALLS COUNTY

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF MARLIN...MOVING SOUTH AT 5 MPH.

PEA-SIZED HAIL...VERY HEAVY RAINFALL...AND WIND GUSTS TO 40 MPH CAN
BE EXPECTED FROM THIS STORM.

LAT...LON 3152 9682 3148 9690 3140 9687 3144 9676

13
Special weather statement, Sep 10, 5:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT MON SEP 10 2007

TXZ161-102245-
LIMESTONE TX-
515 PM CDT MON SEP 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LIMESTONE COUNTY

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF GROESBECK...MOVING SOUTH AT 5
MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTH OF THORNTON.

PEA-SIZED HAIL...HEAVY RAINFALL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THESE STORMS.

LAT...LON 3157 9664 3152 9677 3134 9667 3141 9648

13

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:18 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 5:59 AM CDTFlash Flood WatchFWDCollin, Cooke, Dallas, Delta, Denton, Eastland and 22 more10 hr
Sep 10, 6:20 AM CDTFlash Flood WarningFWDWise3 hr
Sep 10, 7:09 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 7:24 AM CDTFlash Flood WarningFWDDenton3 hr
Sep 10, 7:59 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 8:15 AM CDTFlash Flood WarningFWDTarrant3 hr
Sep 10, 8:41 AM CDTRiver Flood WarningFWDDallas6 hr
Sep 10, 8:42 AM CDTFlash Flood WarningFWDCollin3 hr
Sep 10, 9:25 AM CDTFlash Flood WarningFWDRockwall3 hr
Sep 10, 9:37 AM CDTFlash Flood WarningFWDParker3 hr
Sep 10, 10:16 AM CDTFlash Flood WarningFWDEastland3 hr
Sep 10, 10:41 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 11:03 AM CDTFlash Flood WarningFWDHood, Johnson, Tarrant3 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas9 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas46 hr
Sep 10, 4:36 PM CDTSpecial Weather StatementFWDLimestone24 min
Sep 10, 5:15 PM CDTSpecial Weather StatementFWDLimestone30 min
Sep 10, 6:39 PM CDTSpecial Weather StatementFWDFreestone36 min
Sep 10, 6:53 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.